no libidio please help

AudreyjeanDecember 8, 2001

I am 2 years post menopause. As soon as I stopped having a menses it was like someone came in and shut it (libidio)off.

I am not on hormone replacement now. The onws I tried too many side effects. I do not and never have experienced hot flashes.

Has anyone else experienced this and what type of medication/hormone will help me please need help before it leads to a divorce.

Audrejean

Thank you for reporting this comment. Undo
lablady

Audreyjean,
I understand your problem so well. My libido dropped off about 8 years ago. It resurfaces occasionally, but not nearly often enough. I have moved up several threads that might help you some. You should also go to the Power-Surge website. www.power-surge.com. Ours is a common problem and unfortunately some ladies have good results with exogenous hormones, others don't. If someone has had a successful solution, I wish they would post it.

    Bookmark   December 9, 2001 at 11:51AM
Thank you for reporting this comment. Undo
anifani4

lablady, it was so thoughtful of you to move up the threads on libido for Audreyjean. There are some good accounts of success and failure there. It's too bad there is not one solution for everybody, we have to experiment to see what works for the individual. I believe it is worth the effort. For me, having libido is part of "feeling alive".

    Bookmark   December 11, 2001 at 12:31PM
Thank you for reporting this comment. Undo
daphnel

I agree....having no sensations is driving me crazy, seeing as I live with the sexiest man on the planet. I still have plenty of desire, just extremely little clitoral sensation. I am going to talk to Doc and see what he can suggest. I am being led to thinking of trying the Estriol cream. I am hoping that this is just a passing phase.

    Bookmark   December 13, 2001 at 7:23AM
Thank you for reporting this comment. Undo
purty2

I am calling in for presciption to the cream also and I started 3 days ago on the ARGINMAX so will see if that helps some. (I am 55) I have always been the initiator and it always worked for both of us but I have gotten " a bit lazy" and even whe I get grabs (how sweet) from my hubbie I do not want to pursue it so am hoping for some help on that. Scared me I wondered if I felt like initiating this morning! Will keep a diary on it for a few weeks.

    Bookmark   December 15, 2001 at 2:57PM
Thank you for reporting this comment. Undo
Audreyjean

Thanks to everyone that responded. I will call my gyne and see what he can prescribe.
I hear there are side effects wuth testosterone,does anyone experience them -unwanted hair growth etc.

    Bookmark   December 18, 2001 at 2:09AM
Thank you for reporting this comment. Undo
BarbatHoneyGrove

Light hair growth and agression, agitation.

Honest to goodness I went to a women's expo and there was a distributor giving away samples of Viacreme. It has a mild camphor in a cream base. I laughed at first and said "yea, right." There are no side effects and it was ahem,... effective.

Barb D.

    Bookmark   December 19, 2001 at 2:07AM
Thank you for reporting this comment. Undo
oztrade_pacific

I'm almost 50 and also have had little or no libido for several months. As my testosterone levels were normal when I had my hormones tested recently I would be reluctant to take more and risk the hair problem!! I think it's more a question of estrogen levels (that was way down, even tho I'm still having periods). So, having had two unsuccessful goes at taking HRT over the past year - unpleasant bloatingn, weight gain etc - I'm about to have another try, this time with Bi-estrogen and a progesterone cream called Crinone 4% - there's lots of info on these newish options on the Net. I'm interested in hearing comments from anyone who has tried this combo. I live in Paris so now I have to find a Dr here who has heard of Bi-estrogens and Crinone. I asked my GP today who said "Just because it's on the Net Madame doesn't mean you can get it in France." Have to make an appointment with a gynae after Xmas and see if he's more enlightened! Life without libido is so boring!!

    Bookmark   December 24, 2001 at 11:18AM
Thank you for reporting this comment. Undo
Audreyjean

oztrade pacific,
Please write again after you see your gyne or if you find something that is effective.

    Bookmark   January 2, 2002 at 2:00PM
Thank you for reporting this comment. Undo
FluffyKitty

Just a suggestion. If you are on any prescription medications - and not just the HRT ones - be sure to ask your doctor or pharmacist if there can be sexual side effects. Some antidepressants, for example, may interfere with sexual responsiveness. Usually there is a medication that can be substituted that still gives you the medical benefits but doesn't interfere with your sexual pleasure.

Best,
Elizabeth

    Bookmark   January 3, 2002 at 6:38PM
Thank you for reporting this comment. Undo
oztrade_pacific

Hi Elizabeth
No I'm not taking any medication. Having read the article at www.rxmixer.com/hormone3.html I am going to ask my gynae (appointment on 15 jan) what he thinks about taking just progesterone. It appears its a building block from which the body can make estrogen. Everyone says you can't take estrogen without progesterone, so I typed into my google search engine "progesterone without estrogen" to see what it came up with. Some interesting articles.

    Bookmark   January 8, 2002 at 1:23PM
Thank you for reporting this comment. Undo
Deerpath

Hi, I'm a newbie but I can tell you I recently went to my gynie about my PMS during perimenopause as well as lack of libido, lack of energy, crying and all that stuff.

She did a pelvic ultrasound and blood test and put me on Prometrium (natural progesterone). I do not take estrogen. I can tell you it has much improved my libido altho my breasts are now extremely tender. In fact that is how I found this site - I was hoping I could still take the Prometrium and keep my wonderful libido and still find some treatment for the tenderness!!!!!

Anyhow, yes Prometrium is able to be taken without estrogen, but I think you need to see your gynie - because it's not for everyone. I am told it is for specific symptoms and also to help prevent cancer of the tissue that lines your uterus (can't remember the name of the tissue!). Apparently this becomes thin or thick (can't remember, gee I have PMS!) with menopause, causing a very high rate of cancer.

    Bookmark   January 17, 2002 at 3:13AM
Thank you for reporting this comment. Undo
Leigh_K

If you take exogenous estrogen without taking a progestin (at a high enough dose and long enough) you are putting yourself at risk for endometrial cancer. While age is a major risk factor for endometrial cancer, menopausal status is not so long as you aren't taking estrogen.

Estrogen causes the endometrium to thicken, a condition known as endometrial hyperplasia, which may lead to uterine cancer.

Prometrium is more likely to cause the symptoms you list than to cure them.

    Bookmark   January 17, 2002 at 8:12AM
Thank you for reporting this comment. Undo
snowbird

Due to low libidio I talked to my doctor and he put me on estratest. There wasn't any improvement so he put me back on my premarin plus testosterone. Libidio went up and was doing great then I started haveing problems with depression,( a side effect of the testosterone) so he put me on celexa which worked great for the depression but side effects of celexa is decrease in libido and inablility to orgasm. The bad part was with the celexa that I didn't care if I did or not I was just very mellow about it. So he took me off the celexa and put me on welbutrin. That didn't work because I had an allergic reaction to it. I have an appointment to see another doctor in 1 week and we will see what happens then. Hopefully I can come back with some good news.

    Bookmark   February 3, 2002 at 4:33PM
Sign Up to comment
More Discussions
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
Does anyone peri have this weird head feeling?
I am 44. I have the regular peri symptoms; hot flashes,...
javabean1
Breast Tenderness
Hi Everyone, ANyone out there having continual breast...
tomato44
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
Sponsored Products
Carlyle Throw
$325.00 | FRONTGATE
Ambella Home Collection - Paris Lounge Chair - 58002-700-001
Great Furniture Deal
9 Lights Modern Style Chrome Iron Pendant Light with Glass Shade
ParrotUncle
Bocci | 21.50 Fifty Pendant Chandelier
YLighting
Reverie Dining Side Chair in Beige
$99.00 | LexMod
Domi Satin Nickel Four-Light Bath Fixture with White Glass
$445.50 | Bellacor
Madras Dyed Rug 9' x 12' - LIGHT GREEN
$6,499.00 | Horchow
Pink Pansy Cleo 24" Wide Pendant Chandelier
Lamps Plus
© 2015 Houzz Inc. Houzz® The new way to design your home™